Should I consult my dermatologist about my acne returning post accutane?

I was on accutane for six months (4 m on 40 mg, 1 on 60 mg, and 1 on 80) My skin was 100% clear afterwards, only a breakout before my period. Six months later and my acne returned nearly as bad as it was before.. It has now been this way for 1.5 months and seems to be getting worse now. I have maintained a very good skincare routine and apply tretinoin cream most nights. Should I go back to my dorm and see about another course of accutane?

Doctor Answers 1

Recurrent acne

Thank you for your question. Unfortunately, there is no cure for acne, and acne may recur after a course of Accutane in some individuals. Also, Accutane does not treat hormonal acne, therefore, I highly recommend you consult with your board certified dermatologist regarding your acne and for further evaluation regarding secondary causes such as hormones. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.